Alert archive / North Carolina / Freeze Watches in 2021
Freeze Watch 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze watch at Nov 15, 2021, 3:30 AM EST for 15 counties in North Carolina. It took effect at Nov 16, 2021, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2021, 3:30 AM EST (08:30 UTC)
- In effect from
- Nov 16, 2021, 12:00 AM EST
- Expired
- Nov 15, 2021, 3:31 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS72 KMHX 150830 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 330 AM EST Mon Nov 15 2021 NCZ029-044>047-079>081-090>092-094-193>195-198-199-152030- /O.NEW.KMHX.FZ.A.0002.211116T0500Z-211116T1300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 330 AM EST Mon Nov 15 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...All of Eastern North Carolina excluding Downeast Carteret and the Outer Banks. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
338 WWUS72 KMHX 152031 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 331 PM EST Mon Nov 15 2021 NCZ029-044>047-079>081-090>092-094-193>195-198-199-160845- /O.UPG.KMHX.FZ.A.0002.211116T0500Z-211116T1300Z/ /O.NEW.KMHX.FZ.W.0003.211116T0500Z-211116T1300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 331 PM EST Mon Nov 15 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Much of eastern North Carolina. * WHEN...From midnight tonight to 8 AM EST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NCZ196-160845- /O.NEW.KMHX.FR.Y.0004.211116T0500Z-211116T1300Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 331 PM EST Mon Nov 15 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...East Carteret County. * WHEN...From midnight tonight to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze watch went out at Nov 14, 9:37 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Nov 14, 9:37 PM EST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
937 PM EST Sun Nov 14 2021
.SYNOPSIS...
A dry cold front passes through the area tonight. High pressure
dominates through midweek before the next cold front approaches
and moves through Thursday night or Friday morning. High
pressure then rebuilds next weekend.
&&
.NEAR TERM /OVERNIGHT/...
As of 940 PM Sun...No significant changes needed to previous
forecast for eve update. After a cooler but exceptional day, we
turn our attention toward a dry cold front push east of the
Appalachians. A slight increase in clouds, especially north, is
expected as the front moves through overnight. The bigger
impact will be an increase in winds, which will hold overnight
lows up a bit from last night. Despite the wind however, good
cold air advection behind the front will allow temps to drop
into the upper 30s inland to upper 40s at the beaches.
&&
.SHORT TERM /MONDAY/...
As of 245 PM Sun...The cold front mentioned above will be off
the coast Monday, with a chilly airmass building across Eastern
North Carolina. High temps will hold in the mid to upper 50s or
a good 5 to 7 degrees below normal. These values are more like
Mid December than Mid November. With a clear sky, sunshine will
be abundant. This clear sky, low dewpoints and diminishing winds
will lead to one of the coldest nights of the season so far by
Monday night.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 AM Sun...Dry and gradually cooling conditions
expected through early next week before a warming trend
commences by mid week. A cold front in the continued progressive
flow will move through late Thursday or early Friday with high
pressure building back in behind it.
Monday night through Tuesday...First freeze of the season
possible for most interior zones, as cool dry high pres builds
in Mon night and settles over the region. Minimum TD's in the
20s Mon afternoon will set the stage for expected min T's aob
freezing for many areas away from large bodies of water.
Wednesday through Thursday...Return swrly flow and rapidly
building hts will lead to temps rebounding back above climo,
with afternoon highs Wed and Thu into the 70s, with 60s beaches.
Continued dry high pres will dominate with mostly sunny skies
persisting.
Thursday night...Next cold front set to pass through late Thu or
early Fri, as most guidance in agreement with another
progressive shortwave passing quickly east through the Great
Lakes region by late week. Kept pops at 20% for the overnight
hours, as some question on how much moisture will be avlbl with
this front. 14/00Z global model suite trended a bit wetter, so
if this trend cont later shifts may have to raise to chc pops.
Friday through Saturday...Back to seasonable or slightly below
seasonal temps this period, as yet another area of dry high
pres builds into the ern CONUS.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of940 PM Sun...Pred VFR conditions expected through the
period. A dry cold front will push through the terminals late
tonight and early Mon morning. Main impacts will be be wind
shift and scattered high clouds. Clouds will push off the coast
early Mon morning, with WNW winds gusts 15-20 kt.
LONG TERM /Monday night through Friday/...
As of 330 AM Sun...High pres will dominate through the pd with
VFR under mo clear skies. A period of gusty winds on Monday as a
dry cold front surges through bringing wrly wind gusts around
20 kt.
&&
.MARINE...
SHORT TERM /Through Monday/...
As of 940 PM Sun...Latest obs show W/SW winds 10-15 kt, gusting
to 20 kt across the outer southern waters, with seas 2-4 ft. A
cold front will bring quickly deteriorating conditions to the
waters overnight as a surge of colder air moves in. SCA
conditions expected to develop across all waters between 04Z and
08Z, as winds veer into the west and increase to 20 to 30 kts
by daybreak. Winds continue to veer slightly into the W-NW
Monday and slowly diminishing through the day. SCA conditions
still likely all waters through midday, with winds slowly
subsiding below SCA by early Monday evening.
Seas will build to 4-6 feet by daybreak Monday, and remain 4 to
6 feet through much of the day. Seas subside to 4 to 5 feet
late Monday as winds diminish some.
LONG TERM /Mon night through Thu/...
As of 330 AM Sun...A period of SCA wind gusts tapering back
below SCA levels Mon night. Short nwrly fetch on the waters will
allow for seas to quickly subside Mon evening as well.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 3 AM to noon EST Monday for AMZ136-
137.
Small Craft Advisory from 1 AM to 4 PM EST Monday for AMZ135.
Small Craft Advisory from 3 AM to 2 PM EST Monday for AMZ131-
230-231.
Small Craft Advisory from 1 AM to 6 PM EST Monday for AMZ152-
154.
Small Craft Advisory until 2 PM EST Monday for AMZ156.
Small Craft Advisory from 3 AM to 11 PM EST Monday for AMZ150.
Small Craft Advisory until 1 PM EST Monday for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...EH/CQD
SHORT TERM...EH
LONG TERM...TL
AVIATION...CQD/TL
MARINE...EH/CQD/TLHazardous weather outlook, Nov 14, 9:43 AM EST, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 943 AM EST Sun Nov 14 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-151445- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- 943 AM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The first freeze of the season is possible Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-151445- Northern Outer Banks-Ocracoke Island-Hatteras Island- 943 AM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Heden
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:31 PM EST | Frost Advisory | MHX | Carteret | 16 hr |
| Nov 15, 3:31 PM EST | Freeze Warning | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 16 hr |
Nearby
Freeze Watches in North Carolina, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.